Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2002, 5:18 PM CDT for Clay County, Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2002, 5:18 PM CDT (22:18 UTC)
- Expired
- Aug 27, 2002, 5:30 PM CDT
- In force
- 12 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS54 KOHX 272218 SVRBNA TNC027-272230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 517 PM CDT TUE AUG 27 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF CELINA...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... EXTREME SOUTHERN CLAY COUNTY BY 530 PM CDT $$ LAT...LON 3659 8571 3648 8552 3660 8537 3660 8566
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:31 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 27, 2:31 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT TUE AUG 27 2002 UPPER LOW OVER KY THIS AFTERNOON WILL CONTINUE TO MEANDER ACROSS THE AREA FOR THE NEXT FEW DAYS. THIS FEATURE SHOULD WEAKEN BY THE END OF THE WEEK AS A BERMUDA HIGH TAKES SHAPE BY THE WEEKEND. AVN STILL SHOWS BETTER SURFACE DYNAMICS COMING INTO THE PICTURE ON THURSDAY. THEREFORE...WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING TSTMS THROUGH WED NIGHT AND THEN INCREASE POPS INTO THE CHANCE CATEGORY ON THURSDAY. FOR TEMPERATURES...WILL LEAN TOWARD PERSISTENCE AS MOS NUMBERS LOOK REASONABLE EXCEPT FOR MINS AT CSV BEING TOO WARM. TEMPERATURES MAY WARM A FEW DEGREES BY THE WEEKEND AS THICKNESSES INCREASE SLIGHTLY DUE TO THE WEAKENING UPPER LEVEL FEATURE. OTHERWISE...NOT MUCH CHANGE TO THE EXTENDED AS A MOIST AIRMASS REMAINS IN PLACE THROUGH THE LABOR DAY WEEKEND. BNA BE 67/86/67/85/68 1212 CSV BE 59/82/60/78/60 2214 .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.